alexa Hyperthyroidism due to excess thyrotropin secretion: follow-up studies.
Medicine

Medicine

Internal Medicine: Open Access

Author(s): Mihailovic V, Feller MS, Kourides IA, Utiger RD

Abstract Share this page

Abstract Follow-up studies of a woman with hyperthyroidism due to excessive TSH secretion, previously reported (1), are described. For most of the ensuing years, she has been treated with methimazole. On several occasions, methimazole was discontinued; each time elevations of serum TSH, T4, and T3 concentrations, similar in magnitude to those originally present, occurred. Initially, her serum TSH concentrations fell substantially after dexamethasone administration and did not change after TRH. The same responses have occurred on several occasions during the follow-up period. Serum glycoprotein alpha-subunit and TSH-beta concentrations were normal and did not change after TRH administration, but serum alpha-subunit declined during dexamethasone and increased slightly after gonadotropin-releasing hormone. No increase in serum TSH occurred after TRH administration when TSH secretion was decreased by dexamethasone administration. No evidence of pituitary enlargement has developed during the 7-yr follow-up period. The cause of this patient's excessive TSH secretion remains unknown, but her TSH secretory dynamics are most consistent with those found in patients who had TSH-secreting pituitary adenomas reported in recent years. This article was published in J Clin Endocrinol Metab and referenced in Internal Medicine: Open Access

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords